Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 305, NWS Tulsa, OK

August 30, 2019Osage County, Pawnee County, Washington County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 30, 2019, 2:48 AM CDT for Osage County, Pawnee County, Washington County, Oklahoma. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 30, 2019, 2:48 AM CDT (07:48 UTC)
Expired
Aug 30, 2019, 3:30 AM CDT
In force
42 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Osage County, OK, Pawnee County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 81 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 7.8 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2019-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3759 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2019-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3759 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1242 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 11:12 PM CDT, 3 hours 36 minutes earlier.

Area forecast discussion, Aug 29, 11:12 PM CDT, 3 hours 36 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1112 PM CDT Thu Aug 29 2019

.DISCUSSION...

The discussion regarding the 06Z TAF forecast can be found below.

&&

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
The main concern for this forecast will be convective timing at
all locations. Convective complex will sweep across the region
late tonight into Friday morning. Tempo groups with the most
favored time window were used at all sites, with the worst
conditions expected at the NE OK sites where the stronger storms
are expected before gradually weakening with S and E extent. MVFR
and even IFR conditions are possible with the storms. Activity
tapers off tomorrow afternoon and a quiet evening is expected as
well.

Lacy

&&

.PREV DISCUSSION... /Issued 940 PM CDT Thu Aug 29 2019/

DISCUSSION...
Severe storms are ongoing across parts of northern and western
Kansas as well as northern and western portions of Missouri. As
always, it will be interesting to see the evolution of the
overnight MCS as it progresses across Kansas and eventually into
northeast Oklahoma. Evening sounding at TOP sampled CAPE values in
the 4000-5000 j/kg range, so plenty of instability to work with
tonight. Still expecting a forward propagating MCS to enter
northeast Oklahoma sometime after 06-07z, given current southeast
speed around 30-35kt. PW values over 1.5" will support heavy
rainfall rates, although the system looks progressive. More rain
is expected Friday night into Saturday morning, and that will
enhance flash flood risk through the early part of the weekend.

Current forecast is on track. Have just updated hourly and cloud
trends.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   73  86  70  84 /  70  80  40  50
FSM   71  86  69  86 /  20  60  20  40
MLC   74  88  71  85 /  10  60  20  40
BVO   71  81  67  82 /  80  80  50  60
FYV   69  79  66  81 /  40  80  30  40
BYV   69  81  65  81 /  40  80  30  40
MKO   72  85  69  83 /  50  80  30  40
MIO   70  81  67  82 /  80  80  40  50
F10   72  88  70  83 /  40  70  30  40
HHW   73  90  71  90 /  10  50  20  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch from 4 AM CDT Friday through Friday afternoon
     for OKZ054>061-064.

AR...None.
&&

AVIATION.....30
Hazardous weather outlook, Aug 29, 4:42 PM CDT, 10 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
442 PM CDT Thu Aug 29 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-301030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
442 PM CDT Thu Aug 29 2019

...FLASH FLOOD WATCH IN EFFECT TONIGHT THROUGH FRIDAY AFTERNOON...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...After 3 AM.

FLASH FLOOD.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...After 3 AM.

HEAVY RAIN.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...After 3 AM.

DANGEROUS HEAT.
	RISK...Limited.
	AREA...Eastern Oklahoma into far west central Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Isolated showers are possible this afternoon, with a thunderstorm
possible as well, with the best chance for areas in southeast
Oklahoma. Otherwise, heat index values will make it feel like it's
near 100 degrees in some locations through early evening.

Showers and thunderstorms will develop tonight along a cold front
located across southern Nebraska. These thunderstorms will move
toward Oklahoma after midnight, with the main threat of heavy rain
and flash flooding. Given the moist airmass in place, there will
be the potential for 1 to 3 inches of rain through Friday
afternoon, with locally higher amounts. Flash flooding will be
possible in low lying areas. Isolated damaging wind gusts will
also be possible with the strongest storms.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...Thunderstorm Potential...Heavy Rain Potential.
SATURDAY...Thunderstorm Potential.
SUNDAY through WEDNESDAY...No Hazards.

EXTENDED DISCUSSION...
The complex of storms will continue into Friday morning, with the
threat of heavy rainfall continuing across mainly northeast
Oklahoma. The threat of storms will shift to the south during the
afternoon. Another round of storms will be possible mainly across
northeast Oklahoma and northwest Arkansas Friday night into
Saturday.

weather.gov/tulsa contains additional information.

CORFIDI

In the hours before

Special weather statement, Aug 30, 1:23 AM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Tulsa OK
123 AM CDT Fri Aug 30 2019

OKZ054-300715-
Osage OK-
123 AM CDT Fri Aug 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSAGE COUNTY UNTIL
215 AM CDT...

At 123 AM CDT, strong thunderstorms were located along a line
extending from 3 miles east of Latham to near Burden to 6 miles south
of Winfield to 2 miles northeast of South Haven to 7 miles northwest
of Caldwell. Movement was southeast at 40 mph.

Penny size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations in or near the path include...
Shidler...                        Burbank...
Elgin...                          Grainola...
Foraker...                        Pearsonia...
Southern Kaw Lake...              Webb City...
Apperson...

LAT...LON 3700 9623 3687 9633 3672 9658 3661 9697
      3662 9705 3668 9706 3670 9705 3668 9694
      3675 9689 3674 9683 3677 9682 3678 9675
      3700 9675
TIME...MOT...LOC 0623Z 324DEG 34KT 3754 9658 3734 9674 3718 9699 3708
9738 3711 9770

Lacy
Special weather statement, Aug 30, 2:11 AM CDT, 37 minutes before
Special Weather Statement
National Weather Service Tulsa OK
211 AM CDT Fri Aug 30 2019

OKZ054>056-059-300800-
Osage OK-Pawnee OK-Nowata OK-Washington OK-
211 AM CDT Fri Aug 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR OSAGE...WASHINGTON...NORTHWESTERN
NOWATA AND NORTHWESTERN PAWNEE COUNTIES UNTIL 300 AM CDT...

At 210 AM CDT, strong thunderstorms were located along a line
extending from 9 miles northeast of Sedan to 2 miles northeast of
Elgin to 4 miles east of Foraker to Kaw City to 3 miles north of
Tonkawa. Movement was southeast at 40 mph.

Penny size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations in or near the path include...
Bartlesville...                   Pawhuska...
Hominy...                         Dewey...
Fairfax...                        Barnsdall...
South Coffeyville...              Copan...
Shidler...                        Wynona...
Ochelata...                       Ralston...
Lenapah...                        Burbank...
Wann...                           Elgin...
Grainola...                       Foraker...
Bigheart...                       Bartlesville Municipal Airport...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3700 9550 3667 9575 3651 9601 3641 9639
      3636 9701 3638 9703 3651 9703 3655 9690
      3658 9689 3660 9692 3659 9705 3668 9706
      3670 9703 3668 9694 3675 9689 3674 9683
      3677 9682 3678 9675 3700 9675
TIME...MOT...LOC 0710Z 312DEG 37KT 3723 9608 3702 9624 3687 9649 3676
9687 3673 9731

Lacy
Local storm report, Aug 30, 2:29 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
229 AM CDT FRI AUG 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0219 AM     TSTM WND GST     8 ESE FORAKER           36.83N 96.43W
08/30/2019  M64.00 MPH       OSAGE              OK   MESONET

            MEASURED AT FORAKER MESONET SITE.

&&

CKH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 1:23 AM CDTSpecial Weather StatementTSAOsage52 min
Aug 30, 2:11 AM CDTSpecial Weather StatementTSAOsage, Washington49 min
Aug 30, 2:13 AM CDTSevere Thunderstorm WarningTSANowata, Osage, Pawnee, Washington47 min
Aug 30, 2:52 AM CDTSevere Thunderstorm WarningTSACraig, Mayes, Nowata, Rogers, Washington38 min
Aug 30, 3:15 AM CDTSevere Thunderstorm WarningTSACreek, Mayes, Nowata, Osage, Pawnee, Rogers and 3 more45 min
Aug 30, 3:28 AM CDTSpecial Weather StatementTSACraig, Delaware, Ottawa62 min
Aug 30, 3:53 AM CDTSpecial Weather StatementTSACreek, Mayes, Pawnee, Rogers, Tulsa, Wagoner52 min
Aug 30, 4:14 AM CDTSpecial Weather StatementTSAAdair, Cherokee, Delaware46 min
Aug 30, 4:17 AM CDTSpecial Weather StatementTSACreek, Muskogee, Okfuskee, Okmulgee, Wagoner43 min
Aug 30, 4:53 AM CDTSpecial Weather StatementTSAHaskell, McIntosh52 min
Aug 30, 5:48 AM CDTSpecial Weather StatementTSAHaskell, Latimer, LeFlore, Pittsburg42 min
Aug 30, 6:28 AM CDTSpecial Weather StatementTSAHaskell, Latimer, LeFlore, Pittsburg, Sequoyah47 min
Aug 30, 6:59 AM CDTSpecial Weather StatementTSAPushmataha46 min
Aug 30, 7:49 AM CDTSpecial Weather StatementTSAPushmataha41 min
Aug 30, 9:43 AM CDTAreal Flood AdvisoryTSACreek, McIntosh, Okfuskee, Okmulgee2 hr
Aug 30, 4:59 AM CDTSpecial Weather StatementTSACarroll, Madison, Washington46 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.